Email 400: Dealing with HIV Side Effect

Posted by Pozziepinoy on 9:28 PM

Dear Pozzie,

Hi, i have been reading ur blog every now and then, pero this is the first  time na nilakasan ko loob ko to read most the stuff i wanted to know and  share my story na rin, im a 25y/o guy works in a BPO world living alone here in the phil whilst my immediate family are abroad.

Before i knew that im reactive to HIV, i had high fever that lasted for 3 weeks, hindi ko maxiado pinansin knowing na madadala sa gamot,

i had trouble breathing, sumasakit ilalalim ng right ribs ko whenever i inhale or whenever  i yawn. then a friend advised me to  have an x-ray done. i was then diagnosed of having Community Acquired Pneumonia, i was confined in a hospital for 10 days, within confinement i had undergo thoracentesis procedure twice kc nag ka tubig ung baga ko. pleural effusion.

after confinement i was feeling great, i have been eating a lot compared sa dati but after a week. nag pa xray uli ako. nag ka tubig uli ung lungs ko. a doctor then asked me to have an hiv test done.

hindi ko alam gagawin ko but i had it done the following day. reactive ang lumabas. the next day pumunta ako sa ritm alabang to do the base line.

Now im on my 2nd week of taking ARV meds.

it worries me kc. im losing my  appetite sa pag kain. feeling ng nasususka palagi. nahihilo and sumasakit ang ulo minsan and feeling weak pero tolerable nman. i take my ARV's at 11:45 am (Lami+Zido) and 11:45pm (Lami+Zido and Efav) nararamdaman ko ung mga side effects during lunch and worst after midnight.

my only question is do u think the side effects will only last for 2 weeks or a month? kc im planning to go back to work by august with a 5pm-2am shift.

it worries me aswell kc i will still be at work after taking the pm meds with Efav, baka kc d ko kayanin ung side effect.

i hope people shares there stories too especially during the course of their meds.


POZZIEPINOY’S RESPONSE

Hi XXX.

Thank you for your email. Thank you for sharing your story with me and my readers.

If you would check out my first blog entries, we basically have the same story. I also had pneumonia and when it recurred, my pulmo doctor advised me to take the HIV test. The rest was history.

Now let me address your concern. 

Since you are still on your second week of taking ARV's, which is still the window period wherein the side effects will come out, and since you are still feeling the side effects, it is my best advice that you go back to your hub and report everything to your hub doctor. Loss of appetite, nausea and vomitting, headaches and weakness are still side effects and these need to be reported to your doctor. It is possible that your doctor may try to re-evaluate your health based on previous labs, conduct another battery of tests or may switch to another cocktail of ARV's.

Each PLHIV has a different reaction with ARV's and listening to other PLHIV's for advice when it comes to ARV's should be avoided at this time. The only person who you need to listen to is your doctor who holds all your medical records. He or she is the only one who can give you the best advice possible for your case at this time.

I hope I was able to answer your concerns. Feel free to email me again if you have other questions.


Stay healthy,
Pozziepinoy






"WE ARE ALL IN THIS TOGETHER.
NO PLHIV is alone with his or her struggle with HIV!"

-Pozziepinoy-



If you have comments or questions, please click this link:






© Copyright. All Rights Reserved by Pozziepinoy 2012

Credits: